Article

Phenytoin Induced Steven Johnson Syndrome: A Case Report

Syed Zia Inamdar1★, Swapnapriya Chirasani1, Ajit Janagond2, Sushilkumar Londhe1, Pradeepthi Katragadda1, Mallinath Paramagond1, Raghavendra Vinayakarao Kulkarni1, Akram Naikwadi3, Anant Khot3, Arvind Patil4★ Corresponding author

  1. 1Department of Pharmacy Practice, BLDEA’s SSM College of Pharmacy and Research Centre, Vijayapura, Karnataka, INDIA.
  2. 2Department of Dermatology, Shri BM Patil Medical College Hospital and Research Centre, Vijayapura, Karnataka, INDIA.
  3. 3Department of Pharmacology, Shri BM Patil Medical College Hospital and Research Centre, Vijayapura, Karnataka, INDIA.
  4. 4Department of Surgery, Shri BM Patil Medical College Hospital and Research Centre, Vijaypur, Vijayapura, INDIA.

CORRESPONDENCE

Syed Zia Inamdar

Department of Pharmacy Practice, BLDEA’s SSM College of Pharmacy and Research Centre, Vijayapura, Karnataka, INDIA.

syedzia.inamdar@gmail.com

Volume 13, Issue 4 · pp. 373–376 · PUBLISHED · DOI: 10.5530/ijopp.13.4.64

View on IJPP original site ↗

ABSTRACT

Stevens-Johnson syndrome (SJS) is a disastrous consequence of hypersensitivity reaction precipitated by certain drugs and viral infections. It is an idiosyncratic drug reaction usually associated with drugs like anti-epileptics, non-steroidal anti-inflammatory compounds and antibiotics. The syndrome is characterized by purpuric macules and bullous eruptions involving the mucous membrane which may be followed by systemic manifestations. We report here a case of phenytoin induced SJS, the clinical features of this condition and management of the patient are described in brief. The Naranjo adverse drug reaction causality assessment yielded “probable” causal association between the suspected drug and the adverse drug reaction and severity of the reaction was found to be of “moderately” severe in nature.

KEYWORDS

Open in new tab

REFERENCES

As published

Showing references and in-text citations exactly as published.

    Cite this article

    SELECT FORMAT

    Inamdar, S. Z., Chirasani, S., Janagond, A., Londhe, S., Katragadda, P., Paramagond, M., Kulkarni, R. V., Naikwadi, A., Khot, A., & Patil, A. (). Phenytoin Induced Steven Johnson Syndrome: A Case Report. Indian Journal of Pharmacy Practice, 13(4), 373–376. https://doi.org/10.5530/ijopp.13.4.64